Increased flushes and sweats

by Mary McIntyre

I started using natural progesterone 2 months ago. I am 61, cannot lose weight, have a bad acne prone skin and facial hair. (This is NOT who I am inside) lol. I am desperate.

I took Premarin for 18 years until my new doctor stopped it 8 years ago. Since then I went through a menopause which finished and I have had my ovaries removed due to an ovarian cyst. I had my womb removed when I was 27 due to long and heavy periods. My health has deteriorated. I have Rheumatoid arthritis and I generally feel so bad. I know natural progesterone won't do anything for the RA, but I wanted to start to feel as I felt when I was on Premarin. Anyway, during the first 24 days I had a LOT of hot flushes and sweats, especially night sweats. Now I am nearing the end of my second lot of 24 days, I still get night sweats, but the hot flushes have reduced A LOT. I didn't know that I would be getting the symptoms of a menopause, but we'll see.

I wanted to know if the progesterone would rid me of the facial hair and help me to lose weight, and I have a bad suspicion, that, if it had been around when I was younger, I would not have had to have a hysterctomy, nor in later years, had my ovaries removed.

If anyone can advise me I would appreciate it.

Comments for Increased flushes and sweats

Click here to add your own comments

Jun 21, 2010
fushes and sweats
by: Cheryl

Don't give up. It took me 6 months to receive the benefits from natural progesterone. I never use less than 100mg/day. Sometimes I use close to 200mg/day - just depends on my stress level.

As far as the weight gain, I too gained weight I haven't been able to get rid of. But when I do figure the weight thing out I will post how I did it.

Just remember, don't give up on your progesterone. It has been like a miracle to me not having any more night sweats or hot flashes.


Jun 22, 2010
Increased flushes and sweats
by: Wray

Hi Mary You have an enlightened doctor. 8 years ago two major studies were stopped early, as it turned out HRT was not the drug it was touted to be. In fact it increased the risk for many problems women face, and caused others. And yes the hyst and ovary removal were both unnecessary, as heavy bleeding and cysts can be reversed by progesterone. Progesterone does have a stimulatory affect initially, which is why you had the hot flushes and night sweats, these do calm down and go, once progesterone becomes the dominant hormone. You should have been warned about it, please see our web page on Oestrogen Dominance. There is absolutely no need to use it for 24 days and then stop for a break, unless of course you prefer it. I don't and have been using it daily for 14 years now, during peri-menopause too when I still had a cycle. And I do hope you're not just applying it to the thin skinned areas either. The skin comprises 95% kerotinocytes, all of which have progesterone receptors, so it can be used anywhere. Particularly good on the face and in the vagina if in menopause. I suspect you're not using enough either, it should be somewhere between 100-200mg/day, I still use about 170mg. As you have RA please see our web page on Inflammation. I think you'll be surprised at how important progesterone is for RA. Oestrogen on the other hand is a pro-inflammatory hormone, as you'll see if you have time to read the papers on the page. And please have a vitamin D test done, most people living in the UK have far too low a level. It's such a vital nutrient and is low in all auto immune diseases. Take care Wray

Jun 23, 2010
fushes and sweats
by: Wray

Hi Cheryl Thanks for your encouraging words! And for stating how much you use, too many women are warned about using too much, and yet they are generally using too little. It does depend on stress levels too, don't I know! And perseverance too, as it can take 6 months for things to settle down fully, it did for me. The weight gain could be caused by insulin resistance, this often sets in during peri-menopause, as oestrogen which is higher then, can cause it. Please have a look at our web page on Insulin Resistance. The other missing element is vitamin D, if low this also causes weight gain and insulin resistance. It might be worth having a vitamin D test done, for more info please see the Vitamin D Council web site. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...